Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 1, 2007, 12:44 PM CDT for Lawrence County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 12:44 PM CDT (17:44 UTC)
- Expired
- Jul 1, 2007, 1:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lawrence County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:51 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 1, 9:51 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 951 AM CDT SUN JUL 1 2007 .MESOSCALE UPDATE... ANOTHER POTENTIALLY ACTIVE DAY IS AHEAD...WITH MAIN CONVECTIVE THREATS DOWNBURSTS. CURRENT SFC OBS INDICATE DEW POINTS IN THE L70S ACROSS OUR FORECAST AREA...WITH TEMPS ALREADY CLIMBING WELL INTO THE L-M80S. MCS OVER WESTERN-MIDDLE TN IS DECAYING SOMEWHAT WITH WARMING TOPS. SFC OUTFLOW BOUNDARY EXTENDS FROM WEST OF THE NASHVILLE METRO THROUGH NORTHERN MS. 2HR PRESSURE CHANGES INDICATE THAT THIS BOUNDARY LIKELY WILL SLOW OR STALL JUST TO OUR NW...AND SHOULD BE ONE FOCUS FOR ORGANIZED CONVECTION. 12Z MORNING SOUNDING STILL DENOTE STRONG POTENTIAL CAPE DEVELOPING THIS AFTERNOON WITH NO CAP TO SPEAK OF. AT KOHX...VWP SHOWS A BIT MORE MID TO UPPER LEVEL W-NW FLOW WHICH MAY LEND TO INCREASED STORM RELATIVE AND LONGER STORM LIFE SPANS THAN WEVE SEEN IN PREVIOUS DAYS...AT LEAST WITH STORMS IN TN. ALSO...A DRY POCKET AT 7H SHOWS UP...WHICH HAS LOWERED THE WBZ HEIGHT CONSIDERABLY AT THIS LOCATION. STILL LOOKING FOR WINDS TO BE MAIN THREAT THOUGH. LOCALLY...FAIRLY RANDOM CONVECTION SHOULD BUBBLE UP FAIRLY EASILY 17-19Z...WITH NO DEFINITIVE BOUNDARIES NOTED IN OBS NETWORK. VFR AC HAS DEVELOPED OVERHEAD WHICH MAY LIMIT TEMP CLIMB JUST A BIT...BUT BASED ON PAST FEW DAYS...HAVE GONE AHEAD AND RAISED MAXES A COUPLE NOTCHES. AFTERNOON MU-CAPES SHOULD EXCEED 3500 J/KG IN A FEW LOCATIONS GIVEN DEW POINTS IN THE L70S. NOT CERTAIN A SEVERE WATCH WILL BE NEEDED...BUT AREA RESIDES ON NORTHERN FRINGE OF SPC DAY 1 SLIGHT RISK...WHICH LOOKS GOOD. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Jul 1, 4:30 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 430 AM CDT SUN JUL 1 2007 ALZ001>010-016-TNZ076-096-097-011800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 430 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND PERSIST WELL INTO THE EVENING HOURS. LIKE PREVIOUS DAYS...SEVERAL STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED...WITH THE PRIMARY THREAT FROM THESE STORMS BEING GUSTY OR DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. A STRONGER THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE RULED OUT ON ANY OF THESE DAYS...BUT WIDESPREAD STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 27
In the hours before
Special weather statement, Jul 1, 11:10 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1110 AM CDT SUN JUL 1 2007 ALZ001-002-011700- COLBERT-LAUDERDALE- 1110 AM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL NOON CDT... AT 1108 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PINEFLAT...OR 9 MILES NORTH OF IUKA...MOVING EAST AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. WRIGHT. IF ON OR NEAR PICKWICK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM KULA
Special weather statement, Jul 1, 12:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1205 PM CDT SUN JUL 1 2007 ALZ001-002-011745- COLBERT-LAUDERDALE- 1205 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 1245 PM CDT... AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS MOVING INTO THE ALERT AREA. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS. PEOPLE IN COLBERT AND LAUDERDALE COUNTIES...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND TAKE APPROPRIATE SHELTER NOW. IF ON OR NEAR PICKWICK AND WILSON LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM KULA
Special weather statement, Jul 1, 12:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1208 PM CDT SUN JUL 1 2007 ALZ004-011745- LAWRENCE- 1208 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 1245 PM CDT... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TOWN CREEK...OR 13 MILES NORTHWEST OF MOULTON...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NE SMITH. HATTON. LANDERSVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
Special weather statement, Jul 1, 12:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1241 PM CDT SUN JUL 1 2007 ALZ006-011830- MADISON- 1241 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 130 PM CDT... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTSVILLE...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL MADISON COUNTY...INCLUDING THE CITY OF HUNTSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:14 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 31 min |
| Jul 1, 12:46 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| Jul 1, 1:22 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 23 min |
| Jul 1, 1:26 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 34 min |
| Jul 1, 1:33 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 27 min |
| Jul 1, 1:40 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 35 min |
| Jul 1, 2:00 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
| Jul 1, 2:21 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
| Jul 1, 2:34 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 26 min |
| Jul 1, 2:44 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Jul 1, 3:18 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 27 min |
| Jul 1, 4:29 PM CDT | Flash Flood Warning | HUN | DeKalb | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.